Alert archive / Missouri / Flash Flood Warnings in 2011
Flash Flood Warning 19, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jun 23, 2011, 1:41 PM CDT for Holt County, Missouri. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2011, 1:41 PM CDT (18:41 UTC)
- Expired
- Jun 24, 2011, 9:44 AM CDT
- In force
- 20 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Holt County, MO
The radar
The Topeka radar (KTWX), 138 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 6.7 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1142 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
099
WGUS53 KEAX 231841
FFWEAX
MOC087-241830-
/O.NEW.KEAX.FF.W.0019.110623T1841Z-110624T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
141 PM CDT THU JUN 23 2011
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR LEVEE BREACH AND OVERTOPPING IN...
WEST CENTRAL HOLT COUNTY IN NORTHWEST MISSOURI...
* UNTIL 130 PM CDT FRIDAY
* AT 136 PM CDT...EMERGENCY MANAGEMENT REPORTED A SIGNIFICANT LEVEE
BREACH AND OVERTOP ALONG LEVEE NUMBER 9 SOUTH OF FORTESCUE
* RAPID INCREASES IN WATER LEVELS CAN BE EXPECTED FOR LOCATIONS
SOUTH OF HIGHWAY 159 AND WEST OF HIGHWAY 111 BETWEEN FORTESCUE AND
FOREST CITY. TRAVELING THROUGH THIS AREA WILL BECOME NEARLY
IMPOSSIBLE IN THE NEXT SEVERAL HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 4004 9534 4004 9527 3998 9520 3995 9522
3995 9525 3997 9527 3999 9530 4001 9531
4003 9535
$$
211 follow-up statement
994
WGUS73 KEAX 241444
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
944 AM CDT FRI JUN 24 2011
MOC087-241457-
/O.CAN.KEAX.FF.W.0019.000000T0000Z-110624T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOLT MO-
944 AM CDT FRI JUN 24 2011
...THE FLASH FLOOD WARNING FOR LEVEE FAILURE AND OVERTOPPING THAT
WAS IN EFFECT FOR CENTRAL HOLT COUNTY IS CANCELLED...
WATER FROM THE MISSOURI RIVER HAS NOW COVERED MUCH OF FAR WESTERN
HOLT COUNTY...WITH GRADUAL RISES EXPECTED OVER THE NEXT 24 HOURS.
THIS FLASH FLOOD WARNING HAS BEEN REPLACED BY AN AREAL FLOOD WARNING
THROUGH SATURDAY MORNING. TRAVEL ON MANY STATE AND LOCAL ROADWAYS
WEST OF INTERSTATE 29 WILL BECOME IMPOSSIBLE...IF NOT ALREADY.
LAT...LON 4004 9534 4004 9527 3998 9520 3995 9522
3995 9525 3997 9527 3999 9530 4001 9531
4003 9535
$$
21What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 6:00 AM CDT, 7 hours 41 minutes earlier.
Area forecast discussion, Jun 23, 6:00 AM CDT, 7 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 600 AM CDT THU JUN 23 2011 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... SURFACE RIDGE CONTINUES TO STEADILY DRIFT INTO THE PLAINS EARLY THIS MORNING AS THE UPPER LEVEL TROUGH ACROSS THE GREAT LAKES MEANDERS EASTWARD. ONGOING NORTHWEST UPPER FLOW REGIME WILL REMAIN IN PLACE THROUGH THE DAY KEEPING DRY AND COOL CONDITIONS ACROSS THE FORECAST AREA. THIS PATTERN WILL GRADUALLY DECREASE OVER THE NEXT FEW DAYS AS A PARENT UPPER TROUGH MOVES INTO THE NORTHWESTERN US AND SENDS SEVERAL UPPER IMPULSES ACROSS THE PLAINS. BY TONIGHT...THE FIRST OF THESE IMPULSES WILL CREST THE UPPER RIDGE AXIS AND SLIDE INTO THE NORTHERN/CENTRAL PLAINS. AS THIS OCCURS...ISENTROPIC ASCENT WILL BEGIN TO INCREASE ACROSS THE SOUTHERN/CENTRAL PLAINS AS 40-45KT H85 JET NOSES INTO PORTIONS OF WESTERN OKLAHOMA/SOUTHERN KANSAS. THIS SHOULD KEEP THE FOCUS FOR PRECIPITATION ACROSS PORTIONS OF SOUTHEAST KANSAS/SOUTHWEST MISSOURI OVERNIGHT TONIGHT. HOWEVER...SOME OF THIS ACTIVITY MAY EXPAND NORTHWARD INTO EAST-CENTRAL KANSAS/WEST-CENTRAL MISSOURI LATE TONIGHT AND INTO THE MORNING HOURS. EXPECT THE MORNING ACTIVITY FRIDAY TO GRADUALLY BUILD EAST AND SOUTHEAST THROUGH THE MORNING...MAINLY AFFECTING SOUTHERN MISSOURI/NORTHERN ARKANSAS. EXPECT THE AREA TO REMAIN CAPPED THROUGH THE REMAINDER OF THE DAY FRIDAY. ISENTROPIC ASCENT AGAIN DEVELOPS DURING THE OVERNIGHT HOURS FRIDAY NIGHT AND ADDITIONAL CONVECTION WILL BE POSSIBLE ALONG AND NORTH OF THE LIFTING WARM FRONT. CONVECTION WILL BECOME MORE PROBABLE BY SATURDAY AFTERNOON THROUGH SATURDAY NIGHT ALONG A SHARPENING WARM FRONT ACROSS NORTHEAST KANSAS WHERE THE CAPPING INVERSION WILL BE LESS SUBSTANTIAL. ANY CONVECTION WILL THEN BUILD SOUTHEAST DURING THE EVENING AND NIGHTTIME HOURS AIDED BY STRENGTHENING 35-40KT LLJ. THE UPPER LEVEL TROUGH THEN SHIFTS INTO THE PLAINS BY THE END OF THE WEEKEND AND INTO THE BEGINNING OF THE WORK WEEK. THIS WILL LIFT THE WARM SECTOR NORTHWARD BEGINNING SUNDAY WITH A RETURN TO WARMER TEMPERATURES EXPECTED. HOWEVER...THE ASSOCIATED COLD FRONT IS EXPECTED TO SHIFT SOUTHWARD INTO THE REGION BY MONDAY NIGHT INTO TUESDAY BRINGING HIGHER RAIN CHANCES. THE FRONT WILL THEN LIFT NORTH ONCE AGAIN DURING THE MIDWEEK TIME FRAME BRINGING A RETURN TO THE WARM TEMPERATURES. DEROCHE && .AVIATION... FOR THE 12Z TAFS...VFR CONDITIONS WILL CONTINUE MAINLY CLEAR SKIES EXPECTED THROUGH THE PERIOD. EXPECT NORTHWEST WINDS TO INCREASE TO 10 TO 15 KNOTS WITH GUSTS ABOVE 20 KNOTS BY 15Z AS BOUNDARY LAYER BEGINS TO MIX OUT...AND THEN DROP OFF QUICKLY BY 01Z THIS EVENING. BOOKBINDER && .EAX WATCHES/WARNINGS/ADVISORIES... MO...FLASH FLOOD WATCH UNTIL 10 AM CDT THIS MORNING FOR MOZ011. KS...NONE. &&
Hazardous weather outlook, Jun 23, 12:56 PM CDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1256 PM CDT THU JUN 23 2011 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-241215- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 1256 PM CDT THU JUN 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE LATE TONIGHT...MAINLY ALONG AND SOUTH OF A BUTLER TO OSAWATOMIE LINE. NO HAZARDOUS WEATHER IS EXPECTED WITH THIS ACTIVITY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE RISK OF THUNDERSTORMS WILL PERSIST INTO FRIDAY MORNING MAINLY ALONG AND SOUTH OF A KANSAS CITY TO SEDALIA LINE. THIS ACTIVITY IS NOT EXPECTED TO BE SEVERE. THE THREAT FOR THUNDERSTORMS WILL CONTINUE FRIDAY NIGHT THROUGH MONDAY WITH THE BEST CHANCES FROM LATE FRIDAY NIGHT INTO SUNDAY MORNING. SEVERE WEATHER AND LOCALLY HEAVY RAINFALL ARE POSSIBLE DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH FRIDAY. DB
Nearby
Flash Flood Warnings in Missouri, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.